Flash Flood, Apache
- When
- July 29, 4:20 PM MST to 5:30 PM MST
- Where
- Apache County, Vernon
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.396, -109.489 (the zone’s center; the record gives no point)
A flash flood covered Highway 60 near Vernon.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 29, 2:25 PM MST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 225 PM MST SAT JUL 29 2006 .SYNOPSIS...A VERY MOIST AIRMASS WILL REMAIN OVER ARIZONA INTO EARLY NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...MID LEVEL CLOUDINESS EARLIER TODAY DELAYED SURFACE HEATING AND THE ONSET OF CONVECTION. NOW THAT TEMPERATURES HAVE RECOVERED TO SOME DEGREE...THUNDERSTORMS HAVE FORMED OVER THE HIGHER TERRAIN OF CENTRAL AND EASTERN ARIZONA. WHILE FORECASTS FOR PROBABILITY OF PRECIPITATION REMAIN REASONABLE...ITS UNLIKELY PRECIPITATION AMOUNTS WILL BE AS HIGH AS PREVIOUSLY EXPECTED. EVEN SO...THE EXISTING FLASH FLOOD WATCH /PHXFFAFGZ/ WILL REMAIN IN EFFECT FOR NOW. EXPECT CONVECTION TO DIMINISH AFTER SUNSET. TOMORROW...THE MID LEVEL LOW CIRCULATION OVER WESTERN NEW MEXICO WILL CONTINUE TO FILL AND DRIFT EASTWARD. WITH LESS AND LESS DYNAMIC FORCING AVAILABLE...CONVECTION SHOULD APPROACH SOMETHING MORE LIKE AVERAGE MONSOONAL ACTIVITY THAN THE LAST TWO DAYS. BY MONDAY...DRIER AIR WILL BEGIN TO NUDGE ITS WAY INTO WESTERN PORTIONS OF NORTHERN ARIZONA. WHETHER OR NOT IT WILL BE ENOUGH TO CURB CONTINUED THUNDERSTORM ACTIVITY REMAINS A QUESTION. && .AVIATION...FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE AREA THROUGH 03Z...THEN ISOLATED SHOWERS OR THUNDERSTORMS ARE EXPECTED. SOME STORMS WILL CONTAIN VERY HEAVY RAIN AND HAIL...LOCALLY REDUCING VISIBILITY TO BELOW 2SM WITH CEILINGS AOB 2000 FT AGL. LOW CLOUD DEVELOPMENT IS POSSIBLE AFTER 09Z OVER AREAS ALONG AND SOUTH OF THE MOGOLLON RIM...WITH LOCAL CEILINGS BELOW 2000 FEET AGL. ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED AFTER 18Z SUNDAY OVER MUCH OF NORTHERN ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM NOON UNTIL MIDNIGHT MST TONIGHT FOR ZONES AZZ004-006>008-015>018-037-038. && GFH/JJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1020 AM MST SAT JUL 29 2006 AZZ004>018-037>040-300700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1020 AM MST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST...UNSTABLE AIRMASS WILL BRING ANOTHER DAY OF THUNDERSTORM ACTIVITY TO NORTHERN ARIZONA. MID LEVEL CLOUDINESS OVER MANY AREAS WILL DELAY THE ONSET OF CONVECTION TO 1100 AM OR EVEN NOON. STORM MOTION WILL BE FROM NORTH TO SOUTH EARLIER IN THE DAY...BECOMING NORTHEAST TO SOUTHWEST LATER IN THE DAY. EXPECT GREATEST ACTIVITY FROM THE KAIBAB PLATEAU...ALONG THE MOGOLLON RIM...TO THE WHITE MOUNTAIN...AND SOUTHWEST OF THESE AREAS. THE GREATEST THREAT POSED BY TODAYS STORMS IS THE RISK OF FLASH FLOODING /DUE TO RELATIVELY SLOW STORM MOVEMENT/. PLEASE SEE PRODUCT PHXFFAFGZ FOR THE ASSOCIATED FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT CONTINUED AFTERNOON THUNDERSTORM ACTIVITY THROUGH MONDAY WITH SOME CHANCE OF DRIER CONDITIONS THEREAFTER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
219 PM MST SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM FLASH FLOOD 8 N ST. JOHNS 34.63N 109.38W
07/29/2006 APACHE AZ LAW ENFORCEMENT
FLOODING REPORTED ON CARRIZO WASH. TWO HOMES AND A
VEHICLE FLOODED IN CARRIZO RANCH SUBDIVISION. WATER WAS
FLOWING ACROSS HIGHWAY 191 NORTH OF ST. JOHNS.
&&
JJThe Flagstaff radar (KFSX), 181 km away, was scanning. The volume nearest the first event began at 23:19 UTC.
1 flash flood. Local standard time, as filed.
A flash flood covered Highway 60 near Vernon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527315.